Tennessee, 2006Damaging Wind in Tennessee, July 19, 2006
July 19, 2006 · NWS OHX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 19, 2:32 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 19, 2:32 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT WED JUL 19 2006
.DISCUSSION...ALL 3 MODELS FORECAST 1000-500 MB THICKNESS TO
INCREASE ACROSS THE AREA ON THU...WITH THE MID STATE REMAINING ON
E SIDE OF STRONG UPPER LEVEL RIDGE THAT EXTENDS FROM THE CENTRAL
PLAINS E INTO OUR AREA. THE WARM MID LEVEL TEMPS ALONG WITH SOME
SUBSIDENCE SHOULD HELP SUPPRESS THUNDERSTORM ACTIVITY AGAIN FOR
JUST ABOUT THE ENTIRE MID STATE.
WE CANNOT HOWEVER RULE OUT A FEW THUNDERSTORMS DEVELOPING IN THE
AFTERNOON SOMEWHERE IN MIDDLE TN...BUT TO MENTION A LOW CHANCE OF
THUNDERSTORMS IN ALL PARTS OF THE MID STATE IS NOT JUSTIFIED IN MY
OPINION AT THIS TIME.
ON FRI AND FRI NIGHT...A SE ADVANCING UPPER LEVEL SHORT WAVE MOVES
SE TOWARD THE REGION FROM THE N PLAINS STATES. THIS CAUSES THE UPPER
LEVEL RIDGE AXIS TO SHIFT TO THE S OF OUR REGION AND THE CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL INCREASE. MORE CLOUDINESS AROUND ON
FRI SHOULD KEEP HIGH TEMPERATURES DOWN SOMEWHAT FROM THOSE TODAY AND
THOSE EXPECTED ON THU.
BEST CHANCE FOR PRECIP DURING THIS FORECAST PERIOD SHOULD BE FRIDAY
NIGHT...WITH SHOWERS AND THUNDERSTORMS LIKELY AS A COLD FRONT MOVES
SLOWLY S ACROSS THE AREA.
THE UPPER TROUGH IS EXPECTED TO INCREASE ITS N/S AMPLITUDE AND THUS
KEEP OUR REGION UNDER A NW FLOW REGIME ALOFT INTO THE FIRST PART OF
NEXT WEEK...WITH DRY WEATHER RETURNING AGAIN...BUT GIVING US A BREAK
FROM THE REALLY HOT WEATHER.
THE UPPER LEVEL TROUGH WILL GRADUALLY WEAKEN AND FLATTEN OUT
SOMEWHAT EARLY NEXT WEEK...WITH SURFACE HIGH PRESSURE GRADUALLY
MOVING FROM W TO E ACROSS THE AREA...AND HIGH TEMPERATURES CREEPING
UP SOME. ON WED...SOME INCREASE IN MOISTURE WILL MEAN A LOW CHANCE
OF SHOWERS AND THUNDERSTORMS...WITH HIGH TEMPERATURES AROUND THE 90
DEGREE MARK MOST AREAS W OF THE CUMBERLAND PLATEAU.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 74 98 75 93 / 5 10 10 40
CLARKSVILLE 72 98 73 92 / 5 10 10 40
CROSSVILLE 68 92 70 87 / 10 10 10 40
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
STEIGERWALDT
Hazardous weather outlook, Jul 19, 11:55 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 PM CDT WED JUL 19 2006
TNZ011-032>034-058-061-065-066-075-077>080-093>095-201030-
BEDFORD-COFFEE-CUMBERLAND-FENTRESS-GILES-GRUNDY-LAWRENCE-LEWIS-
MARSHALL-OVERTON-PICKETT-PUTNAM-VAN BUREN-WARREN-WAYNE-WHITE-
1255 PM CDT WED JUL 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HOT SUMMER WEATHER WILL CONTINUE TODAY ACROSS MIDDLE TENNESSEE, WITH
AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 90S EXCEPT ALONG THE
HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU, WITH HEAT INDEX VALUES
CLIMBING TO OR SLIGHTLY ABOVE 100 DEGREES. IF YOU PLAN ON SPENDING
TIME OUTDOORS, YOU SHOULD MAKE HOT WEATHER SAFETY A TOP PRIORITY.
ALSO...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON.
THE STORMS WILL BE SLOW MOVERS...WITH BRIEF HEAVY RAINFALL AND
DANGEROUS LIGHTNING IN A FEW CELLS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DAYTIME TEMPERATURES WILL REMAIN JUST AS HOT ON THURSDAY AS TODAY.
HOT WEATHER SAFETY SHOULD THEREFORE BE A TOP PRIORITY.
TNZ005>010-022>031-056-057-059-060-062>064-201030-
BENTON-CANNON-CHEATHAM-CLAY-DAVIDSON-DEKALB-DICKSON-HICKMAN-HOUSTON-
HUMPHREYS-JACKSON-MACON-MAURY-MONTGOMERY-PERRY-ROBERTSON-RUTHERFORD-
SMITH-STEWART-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
1255 PM CDT WED JUL 19 2006
.DAY ONE...THIS AFTERNOON AND TONIGHT
HOT SUMMER WEATHER WILL CONTINUE TODAY ACROSS MIDDLE TENNESSEE, WITH
AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 90S EXCEPT ALONG THE
HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU, WITH HEAT INDEX VALUES
CLIMBING TO OR SLIGHTLY ABOVE 100 DEGREES. IF YOU PLAN ON SPENDING
TIME OUTDOORS, YOU SHOULD MAKE HOT WEATHER SAFETY A TOP PRIORITY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DAYTIME TEMPERATURES WILL REMAIN JUST AS HOT ON THURSDAY AS TODAY.
HOT WEATHER SAFETY SHOULD THEREFORE BE A TOP PRIORITY.
04
In the hours before
Special weather statement, Jul 19, 3:22 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT WED JUL 19 2006
TNZ075-192200-
BEDFORD-
422 PM CDT WED JUL 19 2006
THROUGH 5 PM...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN AND
CENTRAL BEDFORD COUNTY. AT 420 PM...THE STRONG STORM WAS LOCATED
BETWEEN BELL BUCKLE AND SHELBYVILLE. THIS THUNDERSTORM WILL CONTAIN
GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS. MOTORISTS
SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO AVOID HYDROPLANING. THE
THUNDERSTORM WAS MOVING SOUTH AROUND 15 MPH.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER WEATHER UPDATES.
31
Special weather statement, Jul 19, 3:22 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT WED JUL 19 2006
TNZ075-192200-
BEDFORD-
422 PM CDT WED JUL 19 2006
THROUGH 5 PM...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN AND
CENTRAL BEDFORD COUNTY. AT 420 PM...THE STRONG STORM WAS LOCATED
BETWEEN BELL BUCKLE AND SHELBYVILLE. THIS THUNDERSTORM WILL CONTAIN
GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS. MOTORISTS
SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO AVOID HYDROPLANING. THE
THUNDERSTORM WAS MOVING SOUTH AROUND 15 MPH.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER WEATHER UPDATES.
31
Special weather statement, Jul 19, 3:35 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT WED JUL 19 2006
TNZ061-192215-
MARSHALL-
435 PM CDT WED JUL 19 2006
THROUGH 515 PM...A STRONG THUNDERSTORM WILL MOVE THROUGH
SOUTHERN MARSHALL COUNTY. AT 435 PM...THE STRONG STORM WAS LOCATED
NEAR AND SOUTHEAST OF CORNERSVILLE. THIS THUNDERSTORM WILL
CONTAIN GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS.
MOTORISTS SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO AVOID
HYDROPLANING. THE THUNDERSTORM WAS MOVING SOUTH AROUND 15 MPH.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER WEATHER UPDATES.
31
Special weather statement, Jul 19, 4:10 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT WED JUL 19 2006
TNZ060-095-192300-
GILES-MAURY-
510 PM CDT WED JUL 19 2006
THROUGH 6 PM...A STRONG THUNDERSTORM LOCATED OVER SOUTHERN MAURY
COUNTY WILL MOVE INTO GILES COUNTY. AT 510 PM...THE STRONG STORM WAS
LOCATED NEAR AND EAST OF CULLEOKA. THIS THUNDERSTORM HAS ALREADY
PRODUCED SMALL HAIL AND WILL CONTAIN GUSTY WINDS WITH LOCALLY
HEAVY DOWNPOURS. MOTORISTS SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO
AVOID HYDROPLANING. THE THUNDERSTORM WAS MOVING SOUTH AROUND 15 MPH.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER WEATHER UPDATES.
31
Thunderstorm Wind, Maury
- When
- July 19, 4:25 PM CST
- Where
- Maury County, Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.617, -87.050
The Columbia Fire Department reported to the newspaper that several trees had fallen in Columbia. One tree limb struck a SUV on Carmack Boulevard in Columbia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 19, 200630 injured · $259,000 · 70 kt wind · 1 event
- Heat in Missouri, July 19 to 21, 20061 death · 11 events
- Lightning Strikes in Colorado, July 19, 20061 death · 1 injured · 2 events
- Damaging Winds in Wisconsin, July 19 to 20, 20061 death · $3,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 19, 2006$435,000 · 1 in hail · 41 events
- Damaging Wind and Lightning Strike in Louisiana, July 19, 20061 injured · $720,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Iowa, July 19, 2006$131,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Illinois, July 19, 2006$59,000 · 57 kt wind · 21 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$130,000 · 50 kt wind · 2 events
- Heat in Kentucky, July 19 to 21, 20064 injured · 22 events
- Hail and Damaging Winds in Iowa, July 19 to 20, 2006$81,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, July 19, 2006$100,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523744.